MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO CORE U-HT DRILL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

STRYKER INSTRUMENTS-KALAMAZOO CORE U-HT DRILL; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number 5400110000
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device was overheating during testing at the user facility.There was no patient impact, no delay, no medical intervention, and no adverse consequences.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event of the device heating up was not duplicated, as it was found to be seized during testing.Although disassembly findings were not provided, it is likely that due to the age of the device, and based on a review of similar complaints, the reported overheating and observed loss of function were both caused by internal corrosion.

Brand Name
CORE U-HT DRILL
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8199137
Report Number0001811755-2018-02897
Device Sequence Number2081874
Product Code ERL
UDI-Device Identifier04546540401991
UDI-Public04546540401991
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
K112593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5400110000
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1